Gerber–Shiu analysis of a risk model with capital injections

David C. M. Dickson*, Marjan Qazvini

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


We consider the risk model with capital injections studied by Nie et al. (Ann Actuar Sci 5:195–209, 2011; Scand Actuar J 2015:301–318, 2015). We construct a Gerber–Shiu function and show that whilst this tool is not efficient for finding the ultimate ruin probability, it provides an effective way of studying ruin related quantities in finite time. In particular, we find a general expression for the joint distribution of the time of ruin and the number of claims until ruin, and find an extension of Prabhu’s (Ann Math Stat 32:757–764, 1961) formula for the finite time survival probability in the classical risk model. We illustrate our results in the case of exponentially distributed claims and obtain some interesting identities. In particular, we generalise results from the classical risk model and prove the identity of two known formulae for that model.

Original languageEnglish
Pages (from-to)409-440
Number of pages32
JournalEuropean Actuarial Journal
Issue number2
Early online date28 Jun 2016
Publication statusPublished - Dec 2016


  • Capital injections
  • Exponential claims
  • Finite time ruin
  • Gerber–Shiu function
  • Number of claims until ruin
  • Ruin probability

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Gerber–Shiu analysis of a risk model with capital injections'. Together they form a unique fingerprint.

Cite this